Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society since 1950, Proceedings of the American Mathematical Society is devoted to shorter research articles in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


A Cauchy-Schwarz type inequality for bilinear integrals on positive measures
HTML articles powered by AMS MathViewer

by Nils Ackermann PDF
Proc. Amer. Math. Soc. 133 (2005), 2647-2656 Request permission


If $W\colon \mathbb {R}^n \to [0,\infty ]$ is Borel measurable, define for $\sigma$-finite positive Borel measures $\mu ,\nu$ on $\mathbb {R}^n$ the bilinear integral expression \[ I(W;\mu ,\nu ):=\int _{\mathbb {R}^n}\int _{\mathbb {R}^n}W(x-y) d\mu (x) d\nu (y)\;. \] We give conditions on $W$ such that there is a constant $C\ge 0$, independent of $\mu$ and $\nu$, with \[ I(W;\mu ,\nu )\le C\sqrt {I(W;\mu ,\mu )I(W;\nu ,\nu )}\;. \] Our results apply to a much larger class of functions $W$ than known before.
Similar Articles
Additional Information
  • Nils Ackermann
  • Affiliation: Justus-Liebig-Universität, Mathematisches Institut, Arndtstr. 2, D-35392 Giessen, Germany
  • Email:
  • Received by editor(s): June 18, 2003
  • Received by editor(s) in revised form: April 21, 2004
  • Published electronically: April 15, 2005
  • Communicated by: Andreas Seeger
  • © Copyright 2005 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: Proc. Amer. Math. Soc. 133 (2005), 2647-2656
  • MSC (2000): Primary 26D15; Secondary 43A35, 35J20, 60E15
  • DOI:
  • MathSciNet review: 2146210